# SDR 95ZZZX3577

- Difficulty date: June 23, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N80AW
- Make and model: Cessna 550
- Aircraft serial: 5500186
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Gear
- Part number: 08615584
- Condition: Failed
- Location: Lt Flap Gearbox
- Part time: 6,801 hours
- Component: 556517531
- Stage of operation: AP
- Nature of condition: O, J
- Precautionary procedure: L

## Discrepancy

DURING FINAL APPROACH, FLAPS WERE SELECTED TO FULL DOWN FROM APPROACH POSITION.  PILOT HEARD A LOUD BANG AND AIRCRAFT 'SETTLED'.  A GO-AROUND WAS PERFORMED.  PILOT NOTICED THE FLAP POSITION INDICATOR SHOWED FLAPS UP WITH SELECTOR IN THE FULL DOWN POSITION.  A NO-FLAP LANDING WAS PERFORMED.  DURING TAXI, PILOT NOTED FLAP INDICATOR MOVING TOWARD FULL DOWN POSITION.  FLAPS WERE FULLY DOWN AT ENGINE SHUT-DOWN.  FLAP GEARBOXES WERE REMOVED AND DISASSEMBLED.  FOUND THE SMALL GEAR TEETH SHEARED OFF OF BOTH TRANSFER GEARS.  BOTH GEARBOXES WERE OVERHAULED AND REINSTALLED.  PILOT ALSO NOTED FLAP MOTORS CONTINUED TO RUN AFTER GEARBOX FAILURE UNTIL CIRCUIT BREAKER WAS OPENED.
